Alert archive / Massachusetts / Wind Advisories in 2025
Wind Advisory 18, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Nov 11, 2025, 6:43 AM EST for Nantucket County, Massachusetts. It took effect at Nov 11, 2025, 3:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2025, 6:43 AM EST (11:43 UTC)
- In effect from
- Nov 11, 2025, 3:00 PM EST
- Expired
- Nov 11, 2025, 10:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
County Nantucket County, MA
The radar
The Boston radar (KBOX), 120 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 11.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 115 kt
- 0-1 km storm-relative helicity
- -223 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WWUS71 KBOX 111143 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 643 AM EST Tue Nov 11 2025 MAZ024-120300- /O.NEW.KBOX.WI.Y.0018.251111T2000Z-251112T0300Z/ Nantucket MA- Including the cities of Nantucket 643 AM EST Tue Nov 11 2025 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Nantucket MA County. * WHEN...From 3 PM this afternoon to 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/box Dooley
1 follow-up statement
363 WWUS71 KBOX 111801 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 101 PM EST Tue Nov 11 2025 MAZ024-120300- /O.CON.KBOX.WI.Y.0018.251111T2000Z-251112T0300Z/ Nantucket MA- Including the cities of Nantucket 101 PM EST Tue Nov 11 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Nantucket MA County. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/box RM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Nov 11, 6:12 AM EST, 31 minutes earlier.
Area forecast discussion, Nov 11, 6:12 AM EST, 31 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
612 AM EST Tue Nov 11 2025
.SYNOPSIS...
Mainly dry, blustery and much colder today, although a few
passing flurries or snow showers are possible, especially in
the Berkshires. Blustery weather and below normal temperatures
continue through the rest of the week into Saturday with
nothing more than a few brief passing rain/snow showers. A
frontal system may bring mostly rain next Sunday with drier
conditions Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Key Messages:
* Blustery and unseasonably cold today
* A few passing flurries possible, with snow showers and minor
accumulations possible in the Berkshires
Widespread strato-cu across SNE early this morning in the wake of
strong low pres moving into the Maritimes. Cloud cover much more
expansive than guidance would suggest, but we should see clouds
scatter out by daybreak for some temporary sunshine to start the
day. Any sun will be short lived as a deep and anomalous upper
trough moves into New Eng today. Cold pool aloft with 500 mb temps
around -35C combined with increasing moisture in the column will
result in numerous strato-cu redeveloping and can't rule out a few
flurries in the afternoon anywhere in SNE. Lake effect moisture
lifted along the west slopes of the Berkshires will result in more
organized snow showers here which may spill over into the east
slopes of the Berkshires where a coating to an inch of accumulation
is possible in a few spots.
Unseasonably cold day in SNE as 850 mb temps drop to near -10C with
abundant cloud cover developing. Highs will mostly range from 35 to
40 degrees, colder higher terrain, with lower 40s along the
immediate south coast and Cape/Islands. Gusty winds will make it
feel even colder. Deep and well mixed boundary layer support wind
gusts to 30-40 mph at times, with the wind peaking mid-late
afternoon into early evening. A few wind gusts around 45 mph
possible over higher elevations and the Islands. Wind chills this
afternoon will be in the 20s and lower 30s, so definitely a winter
feel today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Key Messages:
* Strongest wind gusts diminish tonight, but remaining breezy
especially near the coast
* Mostly cloudy and a bit milder Wed. A few showers possible over
Cape/Islands
Tonight...
The strongest wind gusts expected to linger into the early evening,
then winds will gradually diminish. Still gusty at times, especially
near the coast as decent pressure gradient remains. Upper trough and
cold pool will move to the east this evening with rising heights
tonight and a de-amplifying flow. Partial clearing expected this
evening away from the Berkshires, but clouds will return late
tonight from west to east ahead of next shortwave. Radiational
cooling will be limited due to wind and increasing cloud cover
overnight, with lows dropping into the upper 20s and lower 30s.
Wednesday...
Next shortwave moves across the region with cooling temps aloft and
area of moisture moving through. Expect lots of clouds with global
and hi-res guidance bringing a few showers to the Cape/Islands
during the morning. A few rain or snow showers also possible in the
higher elevations, otherwise mainly dry elsewhere. Temps moderate
ahead of the shortwave as winds turn SW, with highs in the 40s,
expect upper 30s higher terrain. It will be breezy over the
Cape/Islands with gusts to 25-30 mph.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Key Messages:
* Blustery with below normal temps Thu through Sat. A few passing
rain or snow showers at times otherwise mainly dry
* Next chance of organized precip will be next Sunday as a frontal
system approaches from the west. Mainly rain is expected, then
drying out on Monday
Thursday through Saturday...
A series of shortwaves moving through the flow will reinforce the
upper trough across New Eng which eventually amplifies east of New
Eng on Saturday. Overall pattern favors mainly dry conditions as
moisture is limited, but can't rule out a few passing rain or snow
showers at times as shortwaves move through. Temps will remain below
normal with mildest day on Thu (45-50F) then cooling Fri and Sat.
Multiple shortwave passages will keep winds gusty at times.
Sunday and Monday...
Fairly progressive pattern with next upper trough and shortwave
approaching from the Gt Lakes on Sunday. Parent low approaches from
the west with warming temps likely likely bringing mainly rain to
SNE on Sunday. Secondary low development possible but it may occur
too far north and too late to lock in any cold air. Still time for
things to change but GEFS and EPS ensembles show best chance for any
snow/ice across northern New Eng. This appears to be a quick moving
system and is forecast to be exiting the region Sun night with drier
and blustery conditions returning Monday.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
12z TAF Update:
Today...High confidence.
BKN cigs lifting to 4-5k ft with a few afternoon flurries
possible. Brief vsby reduction possible at KBAF. W gusts to 25
kt this morning increasing to 35 kt during the afternoon. Up to
40 kt at ACK and ORH.
Tonight...High confidence.
VFR. Clouds scatter out in the evening. W gusts 25-35 kt in the
evening, up to 40 kt at ACK, then gradually decreasing
overnight.
Wednesday...High confidence.
VFR cigs. A few showers possible over the Cape/Islands. SW wind
10-20 kt, gusts 25-30 kt Cape/Islands.
KBOS Terminal...High confidence.
BKN cigs lifting to around 5k ft with an afternoon flurry
possible. W gusts to 25 kt this morning, with 35 kt gusts
possible this afternoon.
KBDL Terminal...High confidence.
VFR cigs with an afternoon flurry possible. W gusts to 25-30 kt
developing.
Outlook /Wednesday Night through Saturday/...
Thursday through Saturday: VFR. Breezy.
Saturday Night: VFR. Breezy. Slight chance SN.
Sunday: Chance RA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Key Messages:
* Gale Force westerly wind gusts of 35 to 40+ kts this
afternoon and evening
Increasing west winds today with peak of the wind later this
afternoon and evening with gusts to 35-40 kts. Strongest gusts
expected over south coastal waters where gusts may exceed 40 kts.
Winds slowly diminish below gale overnight but remain gusty from
the SW on Wed with gusts 25-30 kt.
Outlook /Wednesday Night through Saturday/...
Thursday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Areas of rough seas. Slight chance of rain showers.
Thursday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Areas of rough seas. Slight chance of
rain showers.
Friday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Local rough seas. Slight chance of rain showers.
Friday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers.
Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft.
Saturday Night through Sunday: Winds less than 25 kt. Seas
locally approaching 5 ft. Chance of rain.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning until 11 PM EST this evening for ANZ230-236.
Gale Warning until 7 AM EST Wednesday for ANZ231>235-237-250-
251-254>256.
&&
SYNOPSIS...KJC
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...KJC
AVIATION...KJC
MARINE...KJCNearby
Wind Advisories in Massachusetts, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.